MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-VSD-MUSC-018
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/17/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, a 18mm amplatzer muscular vsd occluder was selected for use.During device deployment, one of the discs deployed in an oval shape.The device was re-deployed a second time but the issue remained.The device was retrieved, exchanged for a 16 vsd occluder and successfully implanted.There were no patient consequences.
 
Additional Manufacturer Narrative
The reported event of deformity upon deployment was confirmed.The investigation confirmed the distal disc of the device deployed in an oval shape when analyzed at abbott under non-physiological conditions.Bent wires were seen on the distal disc, which potentially contributed to the deformation.As this was a used device, the cause of the wire damage could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the reported event could not be conclusively determined.

Brand Name
AMPLATZER MUSCULAR VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key8376584
Report Number2135147-2019-00056
Device Sequence Number19321311
Product Code MLV
UDI-Device Identifier00811806011851
UDI-Public00811806011851
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number9-VSD-MUSC-018
Device Lot Number5993647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/04/2019
Supplement Date Received by Manufacturer04/09/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;